# SDR UIEA201000129

- Difficulty date: June 2, 2009
- Submitted: April 12, 2010
- Operation: Air carrier
- Aircraft: N498MC
- Make and model: Boeing 747-47UF
- Aircraft serial: 29259
- Aircraft time: 43,275 hours, 6,484 cycles
- Engine: Ge CF680C2B1F
- System (JASC): 7830 · Engine Thrust Reverser
- Part: Duct
- Condition: Cracked
- Location: Thrust Reverser
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EO NR 4478A087: DURING ROUTINE INSP OF ACFT N498MC AT HKG "C" CHECK, THE NR 3 LT THRUST REVERSER PRECOOLER DUCT WAS FOUND CRACKED. THE CRACK IS APPROX 8 INCHES IN LENGTH. THE CMM 78-32-02 REPAIR 018 PROVIDES INSTRUCTIONS FOR THE REPAIR OF CRACKS IN WELD JOINTS AND IN THE PARENT MATERIAL OF THE PRECOOLER DUCT IF THE TOTAL LENGTH OF THE CRACK IS NOT MORE THAN 4.0 INCHES. SINCE THE CRACK IS GREATER THAN 4.0 INCHES AND EXCEEDS THE LIMITS THE CMM 78-32-02 REPAIR 018, AN 8110-3 FORM IS REQUIRED. DISPOSITION IS TO ACCOMPLISH THE WELD REPAIR AS MRAS CMM 78-32-02, REPAIR 018 AND THEN REPLACE THE THRUST REVERSER HALF AT THE NEXT C-CHECK.  THIS REPAIR IS CLASSIFIED AS MAJOR.  THIS EO IS APPROVED BY DER VIA FAA FORM 8110-3 ISSUED JUNE 2ND, 2009.
